MAUDE Adverse Event Report: AMO MANUFACTURING USA, LLC STAR S4 IR; EXCIMER LASER SYSTEM

AMO MANUFACTURING USA, LLC STAR S4 IR; EXCIMER LASER SYSTEM
Model Number UNK-EXCIMER
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Codes Visual Disturbances (2140); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient experienced decentration in her right eye following femtolasik surgery with visx star s4 ir excimer laser.During the procedure in the right eye, the excimer laser was unable to identify the pupil for an extended period, requiring multiple adjustments to the head position, laser intensity, and room lighting, as well as repeated instructions to the patient to maintain proper gaze.The laser intermittently lost pupil tracking throughout the procedure, causing repeated interruptions.The patient also exhibited involuntary upward eye movement, possibly due to fatigue from the prolonged procedure.Despite these challenges, the procedure was completed as planned.The left eye procedure was uneventful.Postoperatively, the patient¿s right eye vision was significantly worse than the left, with no effective corrective options and persistent glare, particularly at night, which impaired her ability to drive.At the (b)(6) month follow-up, there was no improvement in the right eye¿s vision.The suspected cause was decentration of the ablation in the right eye.No adverse events were reported for the left eye, and no additional patient harm was described beyond the visual symptoms in the right eye.No further information was provided.
 
Additional Manufacturer Narrative
Section a2, a4 and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d4 - model #, catalogue #, expiration date, serial #: unknown/not provided.Section d6a - implant date: not applicable.Laser equipment is not an implantable device.Section d6b - explant date: not applicable.Laser equipment is not an implantable device; therefore, not explanted.Section e1: first/given name: unknown, as information was requested but not provided section e1 : last name: unknown, as information was requested but not provided section e1 :email address: unknown, as information was requested but not provided section e1 : establishment name, address, city and post office or zip code: unknown, as information was requested but not provided section e1: (b)(6).Section h3 - the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h4 - device manufacture date: unknown, as the serial number of the device was not provided.Attempts have been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
STAR S4 IR
Common Device Name
EXCIMER LASER SYSTEM
Manufacturer (Section D)
AMO MANUFACTURING USA, LLC
510 cottonwood drive
milpitas CA 95035
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24258622
Report Number3012236936-2026-000027
Device Sequence Number7893988
Product Code LZS
UDI-Device Identifier05050474573413
UDI-Public(01)05050474573413
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P910062
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUNK-EXCIMER
Device Catalogue Number0030-4864
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Initial Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age46 YR
Patient SexFemale